MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 82-3832
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Unspecified Infection (1930); Cerebral Ventriculomegaly (2133)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2022-00377.A facility reported a hakim valve (id 823832) and bactiseal catheter (id 823072) were implanted on (b)(6) 2022.On (b)(6) 2022 the patient had headache at valve implantation site and ventricular enlargement.The patient has increase white blood cell without fever.The physician suspected infection with occluded valve.On (b)(6) 2022, the physician replaced the valve and catheter.The patient was in stable condition after the revision.It is unknown if the patient was under antibiotics.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id (b)(4)) was returned for evaluation.Failure analysis - the position of the cam when valve was received was on setting 30 mmh2o.The valve was visually inspected; a needle hole in needle chamber was noted.The valve was hydrated.The valve was pressure tested and failed.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and siphon guard.The siphon guard was removed.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was found on the spring, on the ruby ball and on the seat of the ruby ball.The overflow confirmed.No root cause could be determined as the technician could not confirm an occlusion issue with the valve at the time of the investigation.The possible root cause of the problem reported by the customer, could be due to biological and protein deposits affecting the valve.The cause of the infection could not be confirmed as the product was sterilized and corresponds to specific expectations.The possible root cause for the issue reported by the customer ¿infection¿ could be linked to the patient and hospital surroundings.The root cause for the pressure issue noted during the investigation is due to biological debris found on the spring, on the ruby balk, on the cam / balland on the base plate, the debris was stopping the ruby ball from being seated correctly.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 the hakim valve (id (b)(6) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to a biological debris and protein build up interfering with the valve mechanism.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15240553
Report Number3013886523-2022-00376
Device Sequence Number12373873
Product Code JXG
UDI-Device Identifier10886704041825
UDI-Public(01)10886704041825(17)250331(10)4610223
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number82-3832
Device Catalogue Number823832
Device Lot Number4610223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/09/2022
03/06/2023
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date09/20/2022
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown